Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Weak Bones

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women and HIV/AIDS

...the risk of dangerous liver problems. Body shape changes: Some studies have found that HIV+ women experiencedifferent types of body shape changes than men. Women may experience more fat gain in theirbreasts and waists. Weak bones: It is known that women in general are at increased risk ofdeveloping osteoporosis (weak bones) after menopause, but studies have also shown thatHIV infection increases a person's risk of losing bone mineral...
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...removed than added. This makes the bones lighter and more fragile, putting them at greater risk for injury.Many people have weak bones and don't know it. That is because bone loss often happens over a long period of time and doesn't hurt. For... Read more »

HIV in bone marrow and Follow up from you are an AMAZING guy but are you ever going to answer my question

Ok I have some more questions and below I have posted my question that was answered byb youy on Feb 21st. I forget to add that I had a yeast infection during that time and a terrible dry cough. I am still loosing hair (but also still stressed) and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...your doctor.2. Send you both for an evaluation of psychosomatic illness. As I mentioned previously (see below), no additional HIV testing is warranted.3. HIV screening tests assay for the immune system's response to HIV infection, not the virus... Read more »

HIV+ for 12 years

Hello Dr Bob!I am a diabetic (no insulin, only actos with metafomin),for 6 years and have had high bloodpressure for 13 years. I had a hysterectomy 7 years ago, and a fatty mass removed across my kidney/rib with part of both removed as a result...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...laboratory tests and the benefit of a physical exam, it is very difficult for me to offer very specific advice.You have never taken HIV medications; consequently, we can rule them out as a potential cause for lipodystrophy (abnormal fat deposit... Read more »

Managing Phosporous Loss

Hi all -My HIV specialist told me that my latest blood work showed a decreased level of phosphorous. He said the numbers were nothing to worry about, that this was commonly seen with one of the meds I'm on, and that there is nothing I need to do to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viread has been associated with phosphorous loss. A level less than 2.5 mg/dL is worth monitoring and possibly providing oral replacement. A quart of low fat or skim milk provides up to a gram of P04. Low phosphate levels are usually asymptomatic... Read more »
Articles
The Well Project

Bone Disease and HIV/AIDS

...removed than added. This makes the bones lighter and more fragile, putting them at greater risk for injury. Many people have weak bones and don't know it. That is because bone loss often happens over a long period of time and doesn't hurt. For... Read more »
AIDS InfoNet

Smoking and HIV

...medications. Smoking increases the risk of some long-term side effects of HIV disease and treatment. These include osteoporosis (weak bones that can lead to fractures, see Fact Sheet 557 ) and osteonecrosis (bone death, see Fact Sheet 559 ).... Read more »
The Well Project

Side Effects of HIV Drugs

... Table of Contents Side Effects and HIV Drugs Being Informed About Side Effects Helps Women and Side Effects Taking Care of Yourself Side Effects and HIV Read more »
The Body

Frailty, Bone Disease and Vitamin D Deficiency: An Update From the 1st International Workshop on HIV & Aging

... This is part of a series of articles summarizing presentations from the 1st International Workshop on HIV & Aging, which took place in Baltimore, Md., from Oct. 4 to Oct. 5, 2010. Jump to the table of contents to see the other articles Read more »
Connect With Others

Excellent article on HIV & aging, "New York" mag.

Posted by BrokenWingedBird, 2 Replies
... "Another Kind of AIDS Crisis" A striking number of HIV patients are living longer but getting older fastershowing early signs of dementia and bone weakness usually seen in the elderly. Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Tooth Decay

Posted by TheLoneRanger, 2 Replies
Look guys, I know I have been told many times that mine was a low risk exposure (protected vaginal w/ condom slip, and receiving unprotected oral). And I've been told that my gingivitis getting worse is not a ARS. But since this started about two... Read more »

World AIDS Day 2006: raising 'HIV/AIDS' Awareness

Posted by Anonymous
...World AIDS Day 2006: Raising 'HIV/AIDS' Awareness We urgently need to raise 'HIV/AIDS' Awareness to stop the epidemic spread of AIDS-related Myths, HIV-related Lies Read more »